Jump to content

Potassium


Ernie
 Share

Recommended Posts

klor-con perhaps? 2omg 3 TID. Not sure if that is the pottasium pill you are referring too or the one you are looking for but that is what I take since my body loses pottasium for no known cause (yet).

Pamela

Link to comment
Share on other sites

Hi Poohbear and Dizzy,

These are exactly the drugs I was looking for. I did not realize they are water pills. Now I understand why my endocrinologist wants to do more tests before giving me that pill. I already have low blood volume and low sodium output. I better stick with the K+ pill for the time being.

Thanks girls.

Link to comment
Share on other sites

Hi Emily,

Dr Grubb postponed my appointment to the end of August and my caretaker got sick and was in not able to drive the 28 hours round trip so I had to postpone my appointment to next Spring.

I felt a bit sorry about it at first because if he would have kept my original begning of August appointment I would have gone but now things have changed a I am starting to find some doctors who find my case "interesting" now that I have some medical proof that I am sick. So I have busy weeks with doctors.

I will see how things go here in Canada and I might decide not to go back to Dr Grubb. I think he is wonderful and competent but it is very difficult for me to get the money, be well enough to make the trip, have a driver and caretaker to drive me there and for him not to cancel my appointment 5 days before the scheduled time (or when I am in the waiting room!).

Link to comment
Share on other sites

Hi Ernie:

Hyperinsulinism (i.e., too much insulin) can cause a "redistributive hypokalemia." In other words, the potassium gets driven into cells and into urine by the action of the excess insulin. In these cases, if you solve the excessive secretion of insulin, you will probably solve the potassium imbalance.

The drugs that POTS patients take to increase blood volume (fludrocortisone and licorice) tend to promote potassium excretion, and probably magnesium excretion as well. If you are taking these drugs, ask your doctor about potassium and magnesium supplementation. Note: if you take too much potassium by mouth, it can cause vomiting. Vomiting makes potassium deficiency worse.

Potatoes and orange juice are good sources of potassium for ordinary people, but they have a high glycemic load and would therefore be bad for someone who cannot tolerate a high dose of sugar. I think that V8 juice has a much lower glycemic load, and it has tons of potassium, and the regular version has lots of salt.

There are other hereditary causes of hypokalemia (insufficient potassium in the blood serum), notably Gitelman syndrome and Bartter syndrome. However, I don't think that they are associated with severe hypoglycemia, and I don't know whether they cause POTS.

http://www.ncbi.nlm.nih.gov/entrez/dispomim.cgi?id=263800.

Link to comment
Share on other sites

Hi Laurie,

Wow, thanks for the link. I read and printed the article and will bring it to my internist next week.

My endocrinologist told me last week that I also had low magnesium as well as low potassium.

It's so nice of you to help me like that.

Thanks a bundle.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...